MAUDE Adverse Event Report: STRYKER GMBH LOCKING SCREW AXSOS 3 TI 4.0MM / L36MM; PLATE, FIXATION, BONE

STRYKER GMBH LOCKING SCREW AXSOS 3 TI 4.0MM / L36MM; PLATE, FIXATION, BONE
Catalog Number 661036S
Medical Device Problem Code Fitting Problem (2183)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/24/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported event that a ¿locking screw axsos 3 ti 4.0mm / l36mm¿ did not lock in the plate, and after several attempts of reinserting it, the thread of the screw head was stripped, could not be confirmed, since the device was not returned for evaluation and no other evidences were provided.Since the actual ¿locking screw axsos 3 ti 4.0mm / l36mm¿ was not returned, because it was disposed at the hospital, a visual inspection could not be performed.However, a review of the related manufacturing and raw material documents didn't indicate any deviation from the specifications, therefore a manufacturing or material related issue can be excluded.It was reported that the ¿locking screw axsos 3 ti 4.0mm / l36mm¿ with cat # 661036s, was used in combination with a ¿distal anterolateral tibia plate¿ with cat # 627456s, which is correct.As per op.Tech.(axsos_3_orif_13467): ¿according to the ¿sps titanium ¿ axsos 3 titanium compatibility chart¿, the ¿locking screws axsos 3 ti 4.0mm¿ with cat # 661014_-095 are compatible with the following ¿axsos 3 ti 4mm plates¿: [¿] cat # 627454_-500 (distal anterolateral tibia plate).¿ i was also reported that the screw was inserted potentially in an angle into the plate hole, and with several attempts, and as a result the thread of the screw head was stripped.However no information about the way the screw was inserted into the bone, was communicated.As per op.Tech.(axsos_3_orif_(b)(4)): ¿bending of the plate in the region of the universal holes may affect the ability to correctly seat the locking screws into the plate and is therefore not permitted.Do not over bend the plate or bend back and forth as this may weaken the plate.[¿] it is best to insert the screw manually to ensure proper alignment in the core hole which aligns the screws so it locks properly after being fully advanced.[¿] locking screws should be aligned perpendicular to the plate/hole.If the locking screw head does not immediately engage the plate thread, reverse the screw and reinsert it once it is properly aligned.[¿] use low speed only and do not apply axial pressure if power screw insertion is selected.Stop power insertion approximately 1cm before engaging the screw head in the plate.Power can negatively affect screw insertion if used improperly, damaging the screw / plate interface (screw jamming).This can lead to screw heads breaking or being stripped.[¿] do not use power for final insertion of locking screws.It is imperative to engage the screw head into the plate using the torque limiter.Ensure that the screwdriver tip is fully seated in the screw head, but do not apply axial force during final tightening.If the screw stops short of final positioning, back up and advance the screw again (with torque limiter on).¿ a deviation from the proper usage instructions and too high axial force applied, could definitely lead to a compromise of the locking capabilities and to a deformation of the device.As per ifu.((b)(4)), ¿ensure that you are familiar with the intended uses, indications/contraindications, compatibility and correct handling of the implant, which are described in the operative technique manual for the product system.Please remember that product systems may be subject to alterations that affect the compatibility of the implant with other implants or with instruments.[¿] inspection is recommended prior to surgery to determine if implants have been damaged during storage.[¿] avoid surface damage of implants.¿ based on investigation, the root cause could be attributed to a user related issue due to high axial forces during insertion of the screw.However, please note that more detailed information about the complaint event as well as the affected device must be available in order to determine the exact root cause of the complaint event.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If any further information is provided, the investigation report will be updated.It was disposed by the hospital.
 
Event or Problem Description
It was reported that when the axsos locking screw would not into the locking plate.The screw was reinserted several times and which lead to the screw head was stripping.The doctors' comment, the screw was not able to be inserted straight.

Brand Name
LOCKING SCREW AXSOS 3 TI 4.0MM / L36MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key6578792
Report Number0008031020-2017-00306
Device Sequence Number10785842
Product Code HRS
UDI-Device Identifier04546540685902
UDI-Public(01)04546540685902(17)211130(10)V47053
Combination Product (Y/N)N
PMA/510(K) Number
K123964
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2021
Device Catalogue Number661036S
Device Lot NumberV47053
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/24/2017
Initial Report FDA Received Date05/19/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;